MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570350
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product investigation results: a fully constrained wallflex biliary rx fully covered rmv stent and delivery system were received for analysis.The stent was received fully covered by the outer sheath.Visual examination of the returned device found the outer sheath was detached/ broken at the outer diameter: proximal exterior tube-endoscope interface (proximal end of the gas section).Several kinks were identified in the inner member near the proximal end of the gas section.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received; however, the stent was deployed by gripping the outer sheath and pulling the tip distally.No other issues were noted with the stent and delivery system.The damages noted with the returned device were consistent with the application of excessive force during use.The investigation concluded that the observed failures and the reported events were likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx fully covered rmv stent was to be used to treat a 5 cm malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.According to the complainant, during the procedure, the stent did not deploy.The stent was fully covered by the outer sheath when removed from the patient.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was fine.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the outer sheath was detached/ broken at the outer diameter: proximal exterior tube- endoscope interface (proximal end of gas section.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7967200
Report Number3005099803-2018-60849
Device Sequence Number11150999
Product Code PNB
UDI-Device Identifier08714729953166
UDI-Public08714729953166
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2020
Device Model NumberM00570350
Device Catalogue Number56424
Device Lot Number0021999110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2018
Initial Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1